MAUDE Adverse Event Report: GYRUS ACMI, INC BIVALVE SPLINT LARGE THICK,.50MM,UHMWPE (12PK); SPLINT, INTRANASAL SEPTAL

GYRUS ACMI, INC BIVALVE SPLINT LARGE THICK,.50MM,UHMWPE (12PK); SPLINT, INTRANASAL SEPTAL
Model Number 890919
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 01/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported the lack of flexibility of the splint which caused a perforation of the nasal septum with necrosis of the cartilage.No additional information has been provided to date.
 
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the manufacturing date, h4 updated.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer¿s investigation and the results of the device history records (dhr) review.New information added to h6, h10.The dhr for this device were reviewed and all records indicated the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.A definitive root cause was not identified.Based on the available information, the legal manufacturer determined the probable cause of the failure is likely due customer use.No causal relationship was identified between the event and device.

Brand Name
BIVALVE SPLINT LARGE THICK,.50MM,UHMWPE (12PK)
Common Device Name
SPLINT, INTRANASAL SEPTAL
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
Manufacturer Contact
kenneth pittman
2925 appling rd
bartlett, TN 38133
9013785969
MDR Report Key13581159
Report Number1037007-2022-00005
Device Sequence Number5817608
Product Code LYA
UDI-Device Identifier00821925040311
UDI-Public00821925040311
Combination Product (Y/N)N
Initial Reporter CountryLU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number890919
Device Lot NumberPR111667
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2022
Supplement Date Received by Manufacturer04/13/2022
04/13/2022
Initial Report FDA Received Date02/22/2022
Supplement Report FDA Received Date04/13/2022
04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown